Alert archive / Colorado / High Wind Watches in 2014
High Wind Watch 1, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Jan 29, 2014, 4:09 AM MST for Costilla County, Huerfano County, Las Animas County, Colorado. It took effect at Jan 30, 2014, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 29, 2014, 4:09 AM MST (11:09 UTC)
- In effect from
- Jan 30, 2014, 12:00 AM MST
- Expired
- Jan 29, 2014, 3:10 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Costilla County, CO, Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 127 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 11.2 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2723 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
823 WWUS75 KPUB 291109 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 409 AM MST WED JAN 29 2014 COZ074-075-291715- /O.NEW.KPUB.HW.A.0001.140130T0700Z-140130T1800Z/ SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- INCLUDING...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS 409 AM MST WED JAN 29 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. * LOCATION...THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND SPANISH PEAKS REGION. * CAUSE AND TIMING...A STRONG JET STREAM WILL PUSH ACROSS THE SOUTHERN SANGRE DE CRISTO RANGE EARLY THURSDAY MORNING. * WIND...WEST WINDS 50 MPH GUSTING TO 75 MPH. * IMPACT...TREE BLOW DOWNS AND POWER OUTAGES ARE POSSIBLE. HIGH PROFILE VEHICLES WILL BE SUSCEPTIBLE TO TIPPING OVER. PROPERTY DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ ROSE
2 follow-up statements
417 WWUS75 KPUB 291655 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 955 AM MST WED JAN 29 2014 COZ074-075-292300- /O.CON.KPUB.HW.A.0001.140130T0700Z-140130T1800Z/ SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- INCLUDING...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS 955 AM MST WED JAN 29 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. * LOCATION...THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND SPANISH PEAKS REGION. * CAUSE AND TIMING...A STRONG JET STREAM WILL PUSH ACROSS THE SOUTHERN SANGRE DE CRISTO RANGE EARLY THURSDAY MORNING. * WIND...STRONG WEST WINDS OF 50 MPH GUSTING TO 75 MPH WILL BE POSSIBLE * IMPACT...TREE BLOW DOWNS AND POWER OUTAGES ARE POSSIBLE. HIGH PROFILE VEHICLES WILL BE SUSCEPTIBLE TO TIPPING OVER. PROPERTY DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH. WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST. IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
455 WWUS75 KPUB 292210 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 310 PM MST WED JAN 29 2014 COZ074-075-300430- /O.UPG.KPUB.HW.A.0001.140130T0700Z-140130T1800Z/ /O.NEW.KPUB.HW.W.0001.140130T0700Z-140130T1800Z/ SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- INCLUDING...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS 310 PM MST WED JAN 29 2014 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND SPANISH PEAKS REGION. * CAUSE AND TIMING...A STRONG JET STREAM WILL MOVE ACROSS THE SOUTHERN SANGRE DE CRISTO RANGE LATE TONIGHT AND EARLY THURSDAY MORNING. * WIND...STRONG WEST WINDS OF 40 TO 50 MPH WITH OCCASIONAL GUSTS UP TO 80 MPH CAN BE EXPECTED. * IMPACT...TREE BLOW DOWNS AND POWER OUTAGES ARE POSSIBLE. HIGH PROFILE VEHICLES WILL BE SUSCEPTIBLE TO TIPPING OVER. PROPERTY DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAPABLE OF CAUSING POWER OUTAGES AND PROPERTY DAMAGE ARE EXPECTED. THESE WINDS CAN CAUSE LIGHTWEIGHT OBJECTS TO BECOME DANGEROUS AIRBORNE PROJECTILES. HIGH PROFILE VEHICLES AND VEHICLES PULLING TRAILERS CAN BE FLIPPED BY CROSSWINDS. BLOWING DUST CAN QUICKLY REDUCE VISIBILITY TO NEAR ZERO...RESULTING IN HAZARDOUS DRIVING CONDITIONS AND ACCIDENTS INVOLVING MOTORISTS TAKEN BY SURPRISE. BLOWING DUST OR SAND CAN ALSO BE A HEALTH HAZARD FOR THOSE WITH RESPIRATORY PROBLEMS. SECURE LIGHTWEIGHT OBJECTS. AVOID TRAVELING ON ROADS WITH CROSSWINDS. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Jan 29, 3:47 AM MST, 22 minutes earlier.
Area forecast discussion, Jan 29, 3:47 AM MST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 347 AM MST WED JAN 29 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 344 AM MST WED JAN 29 2014 NW FLOW ALOFT WL BE OVR THE AREA TODAY AND WL BE DRY THE FIRST HALF OF THE DAY. THEN DURING THE AFTERNOON...MOISTURE MOVES INTO THE CONTINENTAL DIVIDE...WITH SNOW EXPECTED TO BEGIN OVER THE CENTRAL MTNS...WITH MAYBE SOME ISOLD SNOW SHOWERS OVR THE SW BY LATE AFTERNOON. THE REST OF THE AREA WILL REMAIN DRY TODAY. WEST TO SW ARE EXPECTED OVER THE SERN MTS AND PLAINS...WITH BREEZY CONDITIONS OVR AND NR THE MTNS AND LIGHTER WINDS OVR THE PLAINS. HIGH TEMPS TODAY COULD BE A BIT TRICKY IN SNOW COVERED AREAS OVER THE PLAINS... MAINLY FROM HIGHWAY 50 AND NORTHWARD. WL MAINLY GO ON THE LOW SIDE OF GUIDANCE IN THESE LOCATIONS. TONIGHT THE FLOW ALOFT BECOMES WESTERLY AND THE POTENTIAL FOR HIGH WINDS ALONG SOME OF THE ERN MTS BECOMES AN ISSUE. THE STRONGEST H7 WINDS LATER TONIGHT ARE OVER THE SRN SANGRES...AND WRF CROSS-SECTIONS SHOW THE POTENTIAL FOR ABOUT 70KT WINDS TO REACH THE SFC NR THESE SRN MTS...MAINLY AFTER MIDNIGHT. ABUNDANT MSTR CONTINUES TO STREAM INTO THE CENTRAL MTS AND STARTS TO SPREAD SOUTHWARD INTO THE EASTERN SAN JUAN AND LA GARITA MTNS LATE TONIGHT...ALTHOUGH OROGRAPHICS WL NOT BE ALL THAT FAVORABLE IN THAT AREA TONIGHT. A FEW TO SEVERAL INCHES OF SNOW ARE EXPECTED OVER LAKE COUNTY AND THE WESTERN MTNS OF CHAFFEE COUNTY OVERNIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 344 AM MST WED JAN 29 2014 ...HEAVY SNOW ON TRACK FOR THE MOUNTAINS... ...SNOW ALSO POSSIBLE FOR THE PALMER DIVIDE FRIDAY... ACTIVE PERIOD OF WX CONTINUES THROUGH THE WEEK...AS A STRONG PACIFIC JET AND MOISTURE FROM A PINEAPPLE EXPRESS MOVE THROUGH CO. FIRST WX CONCERN WILL BE HIGH WIND POTENTIAL EARLY THURSDAY. BASED ON X-SECTIONS...THIS POTENTIAL APPEARS GREATEST BEFORE 18Z ON THU FROM LA VETA PASS SWD ACROSS THE SPANISH PEAKS REGION AND ERN SLOPES OF THE SRN SANGRES. THIS IS WHERE STRONGEST CROSS BARRIER FLOW IS IN THE H7-H6 LAYER...WITH GENERALLY WEST WINDS AT 60-70 KTS. XSECTIONS INDICATE REVERSE SHEAR AND INCREASED MT WAVE ACTIVITY FOR THIS TIME ACROSS THE ERN SLOPES. COULD ALSO SEE SOME STRONG GAP FLOWS IN THE TRADITIONALLY WINDY SPOTS ALONG AND W OF I-25 SOUTH OF COLORADO CITY. HIGHEST POTENTIAL FOR MT WAVES WILL BE ACROSS THE SRN SANGRES...SO WILL ISSUE A HIGH WIND WATCH FOR THIS AREA THROUGH THU MORNING. OVER THE CONTDVD... HEAVY SNOWS WILL CONTINUE...ESPECIALLY OVER THE COLLEGIATES/SAWATCH RANGE ON THU. WINTER STORM WARNING FOR THIS AREA LOOKS ON TRACK...WITH THE POTENTIAL OF 1-3 FEET OF SNOW IN THE MTS. AS THE JET DROPS SWD...SNOW POTENTIAL WILL INCREASE ACROSS THE SWRN MTS...ESPECIALLY THE SAN JUANS. HAVE CONVERTED THE WATCH TO A WARNING FOR THE HIGHER SAN JUANS ZONE. LA GARITAS AND LOWER ELEVATIONS TO THE NORTH SHOULD SEE SOLID ADVISORY AMTS SO HAVE ADDED SOME SN ADVISORIES THROUGH FRIDAY FOR THIS REGION. LOOKS LIKE THE ENTIRE DVD WILL GET IN ON THE ACT...JUST A MATTER OF WHERE THE HEAVIEST ACCUMS WILL LAND...AND THE FAVORED WRN SLOPES ARE THE BEST BET. WRN PORTIONS OF THE SAN LUIS VALLEY COULD ALSO SEE SOME ACCUMULATING SNOW BUT THUS FAR IT LOOKS LIKE FOR THE MOST PART IT WILL BE BELOW ADVISORY LEVELS. LIKEWISE...THE UPPER ARKANSAS N OF SALIDA COULD POTENTIALLY SEE SOME DECENT ACCUMS...JUST A MATTER OF HOW MUCH SNOW SPILLS OVER THE CREST. IT WILL NOT BE A SAFE TIME TO BE TRAVELING OVER THE PASSES. TRICKIEST PART OF THE FORECAST WILL COME THU NIGHT THROUGH FRIDAY...E OF THE MTS. BOTH NCEP MODELS CONTINUE TO SHOW BANDED PRECIP DEVELOPING OVER ERN CO WITH THE JET AND LOW LEVEL BAROCLINIC ZONE. ISENTROPIC ANALYSIS AT ~300K SHOWS GOOD UPGLIDE ESPECIALLY EARLY FRIDAY. A CONSENSUS APPEARS TO BE EMERGING WITH BEST PRECIP POTENTIAL ALONG THE PALMER DVD FROM NRN EL PASO EWD TO KIOWA COUNTY. THE NAM HAS CONSISTENTLY BEEN PROGGING 5-10 INCHES OF SNOW POTENTIAL THROUGH FRI...WHILE THE GFS HAS CONSIDERABLY LESS PRECIP. NOT ENOUGH CONFIDENCE TO BE CONCERNED ABOUT THE HIGHER SNOW AMOUNTS JUST YET...BUT IF THE MODELS TREND TOWARDS THE NAM SOLUTION THIS COULD MEAN WINTER STORM WARNING CRITERIA SNOW FOR THESE ZONES...SO WILL BEAR CLOSE ATTENTION OVER THE NEXT COUPLE MODEL RUNS. WILL STAY FAIRLY CONSERVATIVE FOR NOW WITH AMTS IN THE 3-5 INCH RANGE FOR THE DVD...AND 2-3 INCHES FOR VC KCOS. COULD SEE A BIT OF A MIX IN PRECIP ALONG THE FRONTAL ZONE AND SWD THRU PUEBLO COUNTY FRI...BUT MUCH WILL DEPEND ON HOW FAR SOUTH THE COLD AIR CAN ADVANCE. LIGHT PRECIP POTENTIAL CONTINUES ON SAT...AS THE FIRST OF SEVERAL UPPER LOWS MOVE THROUGH THE CENTRAL/NRN ROCKIES. LATEST RUNS INDICATE THE GREATEST CHANCES FOR PRECIP OVER THE SRN MTS SAT NIGHT AND EARLY SUNDAY. THEN...ANOTHER LOW MOVES IN THROUGH THE DESERT SW ON MONDAY. THE ECMWF TAKES THIS SYSTEM WELL TO OUR SOUTH...WHILE THE GFS IS A BIT FARTHER NORTH...OVER CENTRAL NM. WITH EITHER SOLUTION...THE BETTER PRECIP LOOKS TO BE MAINLY TO OUR SOUTH AND EAST. THE GFS BRINGS A BIT BETTER CHANCE OF PRECIP WITH THE NRN BRANCH OF THE TROUGH...AND APPEARS TO HAVE A BIT MORE CONSISTENCY IN THIS SOLUTION. WILL MAINTAIN GENERALLY LOW POPS THROUGH THE EARLY PART OF NEXT WEEK...WITH MUCH DEPENDING ON THE EXACT TRACK AND STRENGTH OF THESE LOWS. IT SHOULD CONTINUE TO BE A PRETTY ACTIVE PERIOD OF WX THROUGH NEXT WEEK. ROSE && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 344 AM MST WED JAN 29 2014 VFR CONDITIONS ARE EXPECTED TODAY AND TONIGHT AT KPUB...KCOS AND KALS. LATE TONIGHT THERE COULD BE SOME STRONG WESTERLY WINDS NR THE MTNS WEST OF KCOS AND THERE COULD BE SOME PROBLEMS WITH WIND SHEAR. && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 5 AM THURSDAY TO 5 PM MST FRIDAY FOR COZ064-066-067. WINTER STORM WARNING FROM 5 AM THURSDAY TO 5 PM MST FRIDAY FOR COZ068. WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST FRIDAY FOR COZ058>061. HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR COZ074-075. && SHORT TERM...28 LONG TERM...ROSE AVIATION...28
Hazardous weather outlook, Jan 28, 6:20 AM MST, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 620 AM MST TUE JAN 28 2014 COZ058>089-093>099-291330- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 620 AM MST TUE JAN 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG PACIFIC JET STREAM WILL BRING ABUNDANT MOISTURE TO THE MOUNTAINS BEGINNING WEDNESDAY AFTERNOON. SNOW WILL BECOME STEADY AND HEAVY OVER THE CENTRAL MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY...AND WILL CONTINUE THROUGH FRIDAY. MODERATE TO HEAVY SNOW WILL ALSO DEVELOP OVER THE SOUTHWEST MOUNTAINS THURSDAY MORNING. HEAVY SNOW WILL RESULT IN NEAR WHITEOUT CONDITIONS AT TIMES ESPECIALLY WEDNESDAY NIGHT AND THURSDAY...AS WEST WINDS GUST FROM 50 TO 60 MPH FOR THE PASSES AND EXPOSED AREAS. ONE TO TWO FEET OF SNOW WILL BE POSSIBLE BY FRIDAY FOR THE MOUNTAINS...AND UP TO THREE FEET FOR FAVORED WEST SLOPES. THE HEAVY WIND-DRIVEN SNOW WILL LIKELY LEAD TO SOME ROAD CLOSURES...AND TRAVEL WILL BE VERY HAZARDOUS OVER THE MOUNTAIN PASSES DURING THIS TIME. AVALANCHE DANGER WILL ALSO INCREASE SIGNIFICANTLY THROUGH FRIDAY AND ON THROUGH THE WEEKEND. PERIODS OF SNOW WILL LIKELY CONTINUE OVER THE MOUNTAINS THROUGH THE WEEKEND...AND COULD BECOME HEAVY AT TIMES...ESPECIALLY SATURDAY NIGHT. AN ADDITIONAL 5 TO 10 INCHES OF ACCUMULATION WILL BE POSSIBLE DURING THIS TIME...AND AVALANCHE DANGER IN THE BACK COUNTRY WILL CONTINUE TO BE CONSIDERABLE TO EXTREME. ANOTHER STORM SYSTEM COULD BRING A ROUND OF MODERATE TO HEAVY SNOW TO THE CENTRAL AND SOUTHWEST MOUNTAINS BEGINNING ON MONDAY. OVER THE EASTERN MOUNTAINS...ACCUMULATIONS WILL BE GENERALLY LIGHT...BUT SOME MODERATE ACCUMULATIONS WILL BE POSSIBLE THURSDAY NIGHT OR FRIDAY...PARTICULARLY OVER THE PIKES PEAK REGION. STRONG TO POSSIBLY DAMAGING WINDS ARE ALSO EXPECTED OVER THE MOUNTAINS AND EASTERN SLOPES THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 28/44
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:59 AM MST | Winter Weather Advisory | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 3 days |
| Jan 29, 3:10 PM MST | High Wind Warning | PUB | Alamosa, Costilla, Custer, El Paso, Fremont, Huerfano and 4 more | 20 hr |
Nearby
High Wind Watches in Colorado, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.